|WHY IS IT SO HARD TO EAT?
Sep 8, 1999
I have been living with HIV for 11 years now In 1996 my CD~4 was 26 my last lab work was on 8~12~99 my counts are cd4~680 cd835 cd31554 help/supp ratio 0.81 cd4%30 cd8%37 MEDS saquinaver~200mg 6 pills 3 times retrovir~100mg 2~3times epivir~150mg 1~3 times prilosec~10mg 1~2times all of this 1996 and still on this on 8~31 i started on diflucan 100mg 1 a day for thrush its doing better almost all gone// on 8~13 megestrol 40mg 1 a day Iam very faithfull in all med I have never been in a hospital for my HIV but iam sick almost every morning from all my meds iam very limited to what i do just get very tired Iam wordy about my eatting iam losing all my body fat my vains are getting more noticeable all over my body it is so hard to eat now Iam not hurngry no more is the meds making it hard to eat or HIV Ive got my HIV under control i fell but what do i do about eatting can you help me on what to do ? thank you so much for taking time in this matter
Response from Dr. Fisher
Well you obviously have had a terrific response (virologically) to your antiretrovirals. You might ask you MD whether you caould try to make a switch (such as nevaripine or sustiva for saquinavir, d4T for AZT). This might increase the tolerability. However I would not do this unless your viral load is undetectable. The megace is not helping; your appetite remains lousy. You could try marinol instead...this might improve your appetite and reduce nausea. Testosterone levels should be checked (whether you are male or female) and testosterone replacement given if appropriate. Finally an anabolic steroid such as oxandrolone could help also with appetite, energy level and muscle mass. We still don't know what to do about fat wasting. Alvan Fisher, M.D.
What about Marinol?
WHY IS IT SO HARD TO EAT?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.